MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported, prior to patient contact, the dilator was unable to be inserted into a flexor ansel guiding sheath.Strong friction was reported once the dilator had advanced five-centimeters into the sheath.The device was not used.Upon return and initial evaluation of the device, the dilator tip was noted to be split.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address= phone: (b)(6); radiologie/ angiographie device evaluated by mfg device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex g)- the order of annex g codes was corrected.Summary of event: as initially reported, prior to patient contact, the dilator was unable to be inserted into a flexor ansel guiding sheath.Strong friction was reported once the dilator had advanced five centimeters into the sheath.The device was not used.Upon return and initial evaluation of the device, the dilator tip was noted to be split.Upon additional evaluation of the device, the sheath was found to be delaminated.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip of the dilator was damaged and split.The dilator would only advance into the sheath approximately 7.6-centimeters.The outer diameter of the dilator measured 0.08602¿ and the inner diameter of the distal end of the hub measured 0.088¿.Under magnification, delamination of the sheath was noted.The dilator advanced through the hub after disassembly and the dilator also advanced from the hub of the sheath.It is believed that delamination of the sheath caused the damage to the dilator tip.A document-based investigation evaluation was performed.No related non-conformances were found on the lot.One additional complaint was noted on the lot; however, the complaint involved a different failure mode.The product ifu instructs ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the complaint device was manufactured out of specification.No relevant non-conformances were found on any final lots using the subassembly lots manufactured the same week, by the same personnel, as the complaint device.No additional complaints on those lots have been received from the field.As such, cook has concluded that this is an isolated event, and that here is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon additional evaluation of the device, the sheath was found to be delaminated.
 
Additional Manufacturer Narrative
Additional information: b5, h6 (annexes a & g): upon additional evaluation of the device on 06mar2023, the sheath was found to be delaminated.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16098165
Report Number1820334-2023-00007
Device Sequence Number20462283
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)250616(10)14798618
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number14798618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/06/2023
03/24/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/13/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown